Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2015, 4:31 PM EDT for Estill County, Menifee County, Powell County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 4:31 PM EDT (20:31 UTC)
- Expired
- Jun 23, 2015, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Estill County, KY, Menifee County, KY, Powell County, KY
The radar
The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
126
WUUS53 KJKL 232031
SVRJKL
KYC065-165-197-232115-
/O.NEW.KJKL.SV.W.0068.150623T2031Z-150623T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 515 PM EDT
* AT 431 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLAY CITY...
OR NEAR STANTON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STANTON...CLAY CITY...VAUGHNS MILL...BOWEN...WESTBEND...ROGERS
CHAPEL...SPOUT SPRINGS...SEE...KNOWLTON...PILOT...ROSSLYN...
HAYSTACK...CAT CREEK...FURNACE...SLADE...POWELL VALLEY...VIRDEN...
LOMBARD...NADA AND WALTERSVILLE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12
AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3791 8388 3790 8387 3787 8360 3771 8375
3783 8403 3784 8402 3784 8400 3786 8401
3786 8402 3790 8399 3792 8399 3793 8397
TIME...MOT...LOC 2031Z 298DEG 21KT 3786 8393
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIAN3 follow-up statements
572
WWUS53 KJKL 232042
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
442 PM EDT TUE JUN 23 2015
KYC065-165-197-232115-
/O.CON.KJKL.SV.W.0068.000000T0000Z-150623T2115Z/
MENIFEE KY-POWELL KY-ESTILL KY-
442 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN MENIFEE...POWELL AND NORTHEASTERN ESTILL COUNTIES...
AT 441 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STANTON...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STANTON...CLAY CITY...VAUGHNS MILL...BOWEN...ROGERS CHAPEL...SPOUT
SPRINGS...SEE...KNOWLTON...PILOT...ROSSLYN...HAYSTACK...CAT CREEK...
FURNACE...SLADE...POWELL VALLEY...VIRDEN...LOMBARD...NADA AND
WALTERSVILLE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 16
AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3791 8388 3790 8387 3787 8360 3771 8375
3783 8403 3784 8402 3784 8400 3790 8394
3792 8393
TIME...MOT...LOC 2041Z 298DEG 21KT 3784 8388
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIAN357
WWUS53 KJKL 232055
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT TUE JUN 23 2015
KYC065-232104-
/O.CAN.KJKL.SV.W.0068.000000T0000Z-150623T2115Z/
ESTILL KY-
455 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESTILL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3787 8360 3773 8373 3774 8376 3776 8378
3775 8382 3775 8383 3776 8383 3776 8387
3778 8392 3788 8386 3790 8384
TIME...MOT...LOC 2054Z 298DEG 21KT 3780 8378
$$
KYC165-197-232115-
/O.CON.KJKL.SV.W.0068.000000T0000Z-150623T2115Z/
MENIFEE KY-POWELL KY-
455 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN MENIFEE AND POWELL COUNTIES...
AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROGERS
CHAPEL...OR NEAR STANTON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STANTON...ROSSLYN...HAYSTACK...CAT CREEK...BOWEN...FURNACE...SLADE...
ROGERS CHAPEL...LOMBARD...NADA AND KNOWLTON.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 21
AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3787 8360 3773 8373 3774 8376 3776 8378
3775 8382 3775 8383 3776 8383 3776 8387
3778 8392 3788 8386 3790 8384
TIME...MOT...LOC 2054Z 298DEG 21KT 3780 8378
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIAN484
WWUS53 KJKL 232111
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
511 PM EDT TUE JUN 23 2015
KYC165-197-232121-
/O.EXP.KJKL.SV.W.0068.000000T0000Z-150623T2115Z/
MENIFEE KY-POWELL KY-
511 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MENIFEE AND
POWELL COUNTIES WILL EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3787 8360 3773 8373 3774 8376 3776 8378
3775 8382 3775 8383 3776 8383 3776 8387
3778 8392 3788 8386 3790 8384
TIME...MOT...LOC 2109Z 298DEG 21KT 3780 8378
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:30 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 23, 3:30 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT TUE JUN 23 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 330 PM EDT TUE JUN 23 2015 A COLD FRONT IS CURRENTLY PUSHING ITS WAY INTO THE NORTHERN HALF OF THE CWA. DURING THE DAY...THE FRONT SHOWED SIGNS OF WEAKENING AND SHEARING OUT AS IT NEARED OUR AREA. MORE SO...A STRONG CAP IN PLACE THREW THE HI RES MODELS FOR A LOOP...WITH EACH RUN COMING IN WITH A DIFFERENT PLAY ON HOW THE AFTERNOON WAS GOING TO PAN OUT. EARLY MODEL MODELS SHOWED BEST PRECIP OVER THE NORTHERN CWA AS THE FRONTAL ZONE PUSHED INTO THE REGION THIS AFTERNOON. BY 13Z...ALL HI RES MODELS WERE COMING INTO GOOD AGREEMENT THAT THE BULK OF THE INSTABILITY AND TIMING FOR REACHING THE CONVECTIVE TEMP WOULD PUT THE BEST T STORM DEVELOPMENT SOUTH OF THE OHIO RIVER. A COUPLE HOURS LATER...HI RES MODELS WENT TOWARDS THE MORE SHEARED OUT FRONTAL SOLUTION AND REMOVED POPS. BY 16Z...POPS HAD RETURNED. GIVEN THE UNCERTAINTY...THE WEAKENING BOUNDARY...AND WITH BEST SHEAR WEST OF OUR REGION...DECIDED TO KEEP EASTERN KY OUT OF THE SEVERE WATCH BOX WHICH INCLUDED MUCH OF RLX/S CWA. NOW THAT WE HAVE REACHED PEAK HEATING THIS AFTERNOON...THUNDERSTORMS ARE STARTING TO POP UP JUST ALONG AND AHEAD OF THE FRONTAL ZONE. DEW POINTS ARE IN THE LOW TO MID 70S...CREATING A MOIST AND VERY UNSTABLE ATMOSPHERE AS THE FRONTAL ZONE APPROACHES. HOWEVER...SHEAR IS STILL LACKING SIGNIFICANTLY. STRONG STORMS ARE LIKELY TO CONTINUE OCCURRING THROUGH THE AFTERNOON...THOUGH SHOULD REMAIN PULSY IN NATURE...WITH LITTLE TILT AND SUSTAINABLE STRUCTURE. EXPECT THE FRONTAL ZONE AND BEST INSTABILITY TO KEEP PUSHING SE THROUGH THE AFTERNOON...FINALLY EXITING SOMETIME AROUND OR JUST AFTER 0Z THIS EVENING. A FEW LINGERING STORMS MAY REMAIN AFTER THAT POINT...BUT EXPECT THE BULK OF THE INSTABILITY TO HAVE EXITED TO THE SOUTH...AND WITH LOSS OF DAYTIME HEATING...WE WILL LOSE OUR BEST CHANCES FOR INITIATING ANY NEW CONVECTION. BEHIND THIS FRONT...A WEAK AREA OF HIGH PRESSURE WILL PUSH IN FROM THE NORTH. AS WINDS CEASE OVERNIGHT...AND SKIES CLEAR OUT A BIT...ANY LINGERING MOISTURE /WHICH WILL BE QUITE SIGNIFICANT STILL/ WILL LEAD TO DECENT FOG DEVELOPMENT. WHILE THE MOST WIDESPREAD FOG WILL LIKELY BE IN THE VALLEYS...EXPECT FOG TO ALSO AFFECT SOME OF THE RIDGE TOPS AS WELL...ESPECIALLY ACROSS ANY AREAS WHICH RECEIVED RAIN THIS EVENING. MORE NRLY WINDS AT THE SURFACE...AND THE CLEARING CLOUDS...WILL ALSO ALLOW TEMPS TO FALL A BIT MORE OVERNIGHT TONIGHT...WITH LOWS EXPECTED TO TAP OUT IN THE LOW 60S NORTH...TO THE MID AND UPPER 60S SOUTH WHERE CLOUD COVER MAY LINGER LONGER. MODELS ARE STILL ADVERTISING THE COLD FRONT BECOMING HUNG UP TO OUR SOUTH DURING THE DAY TOMORROW. HOWEVER...UNLIKE YESTERDAY...THEY ARE CONTINUING TO TREND AWAY FROM POPS REACHING NORTHWARD BACK INTO OUR CWA DURING THE DAY. IN FACT...BETWEEN THE HI RES MODELS AND THE LONGER DURATION MODELS...THE ONLY ONE THAT INCLUDES ANY PRECIP AT THIS POINT IS THE ECMWF OVER THE HIGH TERRAIN...WHICH GIVEN THE LACK OF MOISTURE MOVING INTO THE REGION FROM THE NORTH...FIND THIS SOLUTION TO BE RATHER UNLIKELY. NOT EVEN THE SHREF...WHICH USUALLY FORECASTS ON THE HIGH SIDE OF POPS...SHOWS NO POPS MAKING IT INTO THE REGION. AS SUCH...DROPPED POPS COMPLETELY FROM THE CWA DURING THE DAY TOMORROW...WITH ONLY SOME HIGH TO MID CLOUDS AFFECTING THE REGION AS A RESULT OF THE FRONT TO OUR SOUTH. YET ANOTHER COLD FRONT WILL BEGIN NEARING THE REGION FROM THE WEST WEDNESDAY NIGHT. THIS MAY INTRODUCE SOME POPS TO THE NW PORTION OF THE CWA BY LATE IN THE NIGHT...THOUGH SOME SHIFTS IN THE TIMING ARE POSSIBLE AS WE HEAD A BIT CLOSER TO ONSET. REGARDLESS...DON/T EXPECT MUCH IMPACTS BY 12Z IN OUR PORTION OF THE STATE. INCOMING CLOUDS WILL HELP TO INSULATE US THOUGH OVERNIGHT...SO TEMPS WILL LIKELY NOT FALL TO THE DEGREE THEY WILL TONIGHT...THOUGH MID TO UPPER 60S ARE STILL LIKELY ACROSS THE CWA. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 310 PM EDT TUE JUN 23 2015 THE BEGINNING OF THE EXTENDED PERIOD WILL FEATURE A TRANSITION FROM ZONAL FLOW TO AN AMPLIFYING TROUGH OVER THE EASTERN CONUS. AS THIS TROUGH DEEPENS...A RIDGE WILL SET UP ACROSS THE WESTERN CONUS ALLOWING FOR NORTHWEST FLOW ALOFT OVER OUR AREA. THERE WILL BE DAILY CHANCES FOR PRECIP THURSDAY THROUGH SATURDAY NIGHT DUE TO A MEANDERING WARM FRONT. THIS FRONT WILL SERVE AS THE FOCUS FOR CONVECTION THROUGH THE PERIOD AND GIVE WAY TO ROUNDS OF SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY. THE BEST CHANCE FOR STRONG TO SEVERE STORMS APPEAR TO BE ON THURSDAY/FRIDAY WITH DEW POINTS IN THE 60S TO LOW 70S...CAPE AOA 2500 J/KG...EFFECTIVE BULK SHEAR AOA 30-35 KTS...AND LOWERING HEIGHTS. THE MAIN THREAT WILL LIKELY BE STRONG WINDS AND HEAVY RAIN...WITH A MARGINAL HAIL THREAT DUE TO WBZ HEIGHTS AROUND 11 TO 12K FT. THE RAIN THREAT SUBSIDES LATE IN THE WEEKEND AS THE WARM FRONT PUSHES SOUTH AND EAST OF THE REGION. COOLER...DRIER AIR THEN FILTERS INTO THE COMMONWEALTH FOR THE BEGINNING OF NEXT WEEK. SUNDAY COULD BE A TRANSITION DAY...WITH LOW LEVEL MOISTURE HANGING AROUND UNDER NW FLOW ALOFT...AS INDICATED BY MODEL TIME HEIGHTS. TEMPERATURES WILL BEGIN ABOVE NORMAL ON THURSDAY...THEN GRADUALLY SHIFT TO BELOW NORMAL TEMPS BY SUNDAY. TEMPS COULD STAY IN THE LOWER 70S ON SUNDAY...ESPECIALLY IF THE LOW LEVEL MOISTURE HANGS AROUND. THIS IS ABOUT 10 DEGREES BELOW NORMAL FOR THE END OF JUNE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 152 PM EDT TUE JUN 23 2015 A COLD FRONT IS CURRENTLY APPROACHING THE REGION...BUT IS BECOMING SHEARED OUT AS IT NEARS KENTUCKY. SOME ISOLATED LIGHT SHOWERS ARE STARTING TO SHOW UP ON THE LATEST RADAR SCANS...BUT EXPECT MOST ACTIVITY TO START UP AROUND 20Z AS WE REACH OUR CONVECTIVE TEMPERATURE. CIGS ARE MAINLY SCT ACROSS THE REGION...HIGH MVFR AND LOW END VFR. AS SHOWERS AND THUNDERSTORMS DEVELOP...EXPECT CIG HEIGHTS TO REMAIN THE SAME...THOUGH BECOMING BKN AT TIMES. ONCE THE FRONT PASSES THROUGH THE REGION THIS EVENING...EXPECT PRECIP TO COME TO AN END AND VIS AND CIGS TO GO BACK TO VFR. HOWEVER...GIVEN THE HIGH AMOUNT OF MOISTURE IN THE AREA...AND AN AREA OF HIGH PRESSURE MOVING IN BEHIND THE FRONT...STILL EXPECTING SOME GOOD POTENTIAL OF WIDESPREAD FOG DEVELOPMENT OVERNIGHT...LOCALLY DENSE AT TIMES. KEPT WITH PREVIOUS FORECAST FOR FOG LATE TONIGHT AND INTO TOMORROW MORNING. HIGH PRESSURE WILL BE THE MAIN CONTRIBUTER TOMORROW AFTER THE FOG BURNS OFF...WITH VFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JMW LONG TERM...JVM AVIATION...JMW
Hazardous weather outlook, Jun 23, 3:54 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 354 PM EDT TUE JUN 23 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 354 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND BRIEF TORRENTIAL RAINFALL. DENSE FOG...REDUCING VISIBILITIES TO UNDER A QUARTER OF A MILE AT TIMES...IS EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH SATURDAY....AND AGAIN ON MONDAY. SEVERE STORMS WITH DAMAGING WINDS WILL BE A POSSIBILITY ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE FROM WINDS THAT OCCUR THROUGH THIS EVENING. JMW
In the hours before
Special weather statement, Jun 23, 3:06 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT TUE JUN 23 2015
KYZ051-052-060-231930-
BATH-MENIFEE-ROWAN-
306 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN...
AT 306 PM EDT...A STRONG THUNDERSTORM WAS OVER REYNOLDSVILLE...OR
NEAR OWINGSVILLE...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OWINGSVILLE...FRENCHBURG...MARSHALL...WELLINGTON...SALT LICK...DAN...
PEASTICKS...BIG WOODS...FLAT CREEK...BOURBON FURNACE...PRESTON...
CROOKS...ODESSA...MOORE'S FERRY...RAMEY...SLATE VALLEY...PELFREY...
COGSWELL...DENNISTON AND LICK FORK.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
116 AND 133.
&&
LAT...LON 3822 8370 3820 8367 3820 8366 3817 8364
3820 8361 3814 8336 3805 8341 3804 8343
3801 8344 3789 8350 3811 8386 3814 8388
3815 8392 3826 8386
TIME...MOT...LOC 1906Z 296DEG 21KT 3817 8380
RAYSpecial weather statement, Jun 23, 3:46 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT TUE JUN 23 2015
KYZ050-051-059-060-232030-
BATH-POWELL-MENIFEE-MONTGOMERY-
346 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT BATH...POWELL...MENIFEE...
MONTGOMERY...
AT 345 PM EDT...A STRONG THUNDERSTORM WAS OVER CAMARGO...OR NEAR
MOUNT STERLING...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...STANTON...FRENCHBURG...JEFFERSONVILLE...CAMARGO...
LEVEE...LOWER SPENCER...BEAN...BOWEN...TABOR...ROTHWELL...HAYSTACK...
CROOKS...EWINGTON...WALKERS CROSSING...HOPE...STEPSTONE...LOMBARD...
LUCKY STOP AND PREWITT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 24 AND 33.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 110 AND 115.
&&
LAT...LON 3799 8353 3775 8373 3797 8399 3800 8401
3813 8391
TIME...MOT...LOC 1945Z 300DEG 19KT 3800 8386
RAYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:06 PM EDT | Special Weather Statement | JKL | Bath | 24 min |
| Jun 23, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Rowan | 41 min |
| Jun 23, 3:46 PM EDT | Special Weather Statement | JKL | Menifee, Montgomery | 44 min |
| Jun 23, 5:00 PM EDT | Special Weather Statement | JKL | Powell, Wolfe | 45 min |
| Jun 23, 5:44 PM EDT | Special Weather Statement | JKL | Wolfe | 46 min |
| Jun 23, 6:41 PM EDT | Special Weather Statement | JKL | Pike | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.